Results 1 to 7 of 7
  1. #1
    mikeys_mom is offline Sapphire level (2000+ posts)
    Join Date
    Sep 2005
    Posts
    2,030

    Default Mirena vs Nuvaring side effects

    I had my Mirena removed a few months ago because it had moved out of place. I am currently using BCP, waiting for a test next week to see if it is possible to reinsert another Mirena. Since I had the Mirena removed, I noticed that I am a lot more in control of my emotions, don't get irritated quite as easily and just feel much happier in general. It is very strange and very subtle. When I had the Mirena in, I never felt like anything was wrong. In fact, it was so convenient not having to think about taking the pill daily that I was initially very eager to see if I could have another reinserted, but I really do feel so much better now that it is out. I've decided that I don't want another Mirena so I'm considering the Nuvaring.

    Based on my research, Nuvaring and Mirena are similar in that the hormones go directly to the uterus. With the BCP, they are first processed through the kidneys so often the side-effects are different. I am wondering if I will have the same problem with the Nuvaring.

    Has anyone tried both? Did you have side-effects with Mirena that you didn't have with Nuvaring?
    DS - 10
    DD - 8
    Twin Girls - 6

  2. #2
    Join Date
    Apr 2010
    Posts
    917

    Default

    mirena is only progesterin, and nuvaring has both estrogen and progestin. so the side effect profile should be different. My BFF is on nuvaring, and she said she is less moody than on regular BCP. I have a mirena and haven't noticed any side effects. But it is interesting what you said about your mood. I am less controlled over my emotions that I used to be, but contributed it to stress, family, etc. maybe it is the mirena. I am getting it removed in 2 weeks and will see if things change.

  3. #3
    mikeys_mom is offline Sapphire level (2000+ posts)
    Join Date
    Sep 2005
    Posts
    2,030

    Default

    Quote Originally Posted by cckwmh View Post
    mirena is only progesterin, and nuvaring has both estrogen and progestin. so the side effect profile should be different. My BFF is on nuvaring, and she said she is less moody than on regular BCP. I have a mirena and haven't noticed any side effects. But it is interesting what you said about your mood. I am less controlled over my emotions that I used to be, but contributed it to stress, family, etc. maybe it is the mirena. I am getting it removed in 2 weeks and will see if things change.
    For some reason I thought they were the same hormone. But, that would be good news for me if they are different because I really don't like the stress of taking BCP everyday. Thanks.

    I had my Mirena put in when my twins were a few months old. I also thought that having 4 young kids, working, not getting enough sleep, etc... just made me more stressed. I constantly had to take a deep breath and count to 10 before dealing with my kids when they were being crazy. It was a struggle to not lose it with them and start yelling. It was certainly controlable but took some effort. I just assumed that was normal.

    It took a few weeks for me to realize that I no longer needed to do that anymore, I just feel calmer now. I was initially a bit disappointed and probably in denial a bit because I really wanted the Mirena to work out for me. As time passes, I realize how much better I feel since it was taken out.
    DS - 10
    DD - 8
    Twin Girls - 6

  4. #4
    swissair81 is offline Diamond level (5000+ posts)
    Join Date
    Feb 2007
    Posts
    6,012

    Default

    What about Paragard/copper IUD? I've had it in for about 6 months and it hasn't done anything to my mood. I haven't gotten a pp period yet, but I do understand it makes periods heavier.

  5. #5
    mikeys_mom is offline Sapphire level (2000+ posts)
    Join Date
    Sep 2005
    Posts
    2,030

    Default

    Quote Originally Posted by swissair81 View Post
    What about Paragard/copper IUD? I've had it in for about 6 months and it hasn't done anything to my mood. I haven't gotten a pp period yet, but I do understand it makes periods heavier.
    I went with the Mirena over the copper IUD initally because I was concerned about heavy and long periods. Maybe I'll ask my Dr about it again next week and see what he thinks. At the moment I have a fibroid that is causing all sorts of problems with my period so I don't know if the copper IUD would be problematic because of that. I'll find out next week if they need to remove the fibroid.
    DS - 10
    DD - 8
    Twin Girls - 6

  6. #6
    MaiseyDog is offline Platinum level (1000+ posts)
    Join Date
    Jul 2005
    Location
    The Land Mass
    Posts
    1,264

    Default

    I have a copper IUD and chose it over Mirena because I wanted something completely horomone free. It did make my periods heavier for the first 6 months or so. They weren't bad heavy, just heavier than my normal. After the first 6 months or so, I'd say they have been what I remember they were like in the past when I wasn't on hormone birth control. I've also used Nuvaring, before DD1, and really liked it. I had a lot of problems with birth control pills, and tried just about every one that was available, and I liked the Nuvaring the best of the hormonal birth control options.
    Margaret

    DD1- 2/14/05
    DD2- 9/24/07

  7. #7
    Join Date
    Jun 2010
    Location
    Kentucky
    Posts
    568

    Default

    I've never had an IUD, but I LOVE Nuvaring. It's all I've used for 6 years and haven't experienced any side effects. With pills I was moody and gained weight, but with Nuvaring - nothing at all.
    Beaming mom to DS born 10/20/2010.
    The Force is strong with this one.

Posting Permissions

  • You may not post new threads
  • You may not post replies
  • You may not post attachments
  • You may not edit your posts
  •